Alert archive / Maine / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 23, NWS Gray, ME
NWS Gray, ME issued this severe thunderstorm warning at Jul 4, 2000, 9:08 PM EDT for Androscoggin County, Oxford County, Maine. It was in force for 52 min. 2 reports came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Jul 4, 2000, 9:08 PM EDT (01:08 UTC)
- Expired
- Jul 4, 2000, 10:00 PM EDT
- In force
- 52 min
- Issued by
- NWS Gray, ME
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Androscoggin County, ME, Oxford County, ME
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 9:20 PM EDT | Thunderstorm Wind 50 E | Mechanic Falls, ME | |
| Jul 4, 9:23 PM EDT | Thunderstorm Wind 50 E | Poland, ME |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Gray, ME (KGYX), launched 00:00Z, 1.1 hours before the alert went out and 26 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 640 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 107 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 3.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KGYX 050110 SVRPWM MEC001-017-050200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GRAY ME 908 PM EDT TUE JUL 4 2000 THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ANDROSCOGGIN COUNTY IN SOUTHWEST MAINE THIS INCLUDES THE CITIES OF...AUBURN...LEWISTON...MECHANIC FALLS SOUTHEASTERN OXFORD COUNTY IN WESTERN MAINE * UNTIL 1000 PM EDT * AT 900 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS FROM 12 MILES NORTH OF MECHANIC FALLS TO 10 MILES SOUTHWEST OF MECHANIC FALLS...MOVING EAST AT 20 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... MECHANIC FALLS AT 920 PM AUBURN...LEWISTON AT 940 PM DAMAGING WINDS ARE THE PRIMARY THREAT WITH THESE STORMS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN GRAY MAINE. HAYES LAT...LON 4414 7051 4404 7055 4403 7013 4422 7015
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 8:52 PM EDT, 16 minutes earlier.
Area forecast discussion, Jul 4, 8:52 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAY ME 852 PM EDT TUE JUL 4 2000 NOT MUCH CHNG TO THE AFTN PKG WTH UPDT. AS ADVERTISED SCT RW/TRW DAMPENING PRTNS OF THE FA ALTHGH NONE SVR. WTH MOIST AIRMSS REMAINING IN PLACE...EXPCT ACTVTY TO CONT FR MCH OF THE NGT...ESP IF ETA NUMBERS ARE RIGHT. WILL EXTND CHC RW/TRW THRU 1ST PRD TO ALL ZONES. OTHERWS JUST MINOR TWEAKS. .GYX...NONE. EJS
The office that day
Everything else NWS Gray, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 4, 9:00 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 60 min |
| Jul 4, 9:29 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 9:30 PM EDT | Severe Thunderstorm Warning | GYX | Lincoln, Sagadahoc | 60 min |
| Jul 4, 9:59 PM EDT | Severe Thunderstorm Warning | GYX | Cumberland | 31 min |
| Jul 4, 10:14 PM EDT | Severe Thunderstorm Warning | GYX | York | 46 min |
| Jul 4, 10:55 PM EDT | Severe Thunderstorm Warning | GYX | Knox | 35 min |
Nearby
Severe Thunderstorm Warnings in Maine, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.